Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 30, 2021, 4:11 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 30, 2021, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Calhoun County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WWUS82 KTAE 302111
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
511 PM EDT Mon Aug 30 2021
FLZ010>015-026-112-114-115-302200-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Jackson FL-Coastal Franklin FL-
Washington FL-Coastal Gulf FL-
511 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of southern Jackson,
Gulf, northeastern Bay and Calhoun Counties in the Panhandle of
Florida, Liberty County in Big Bend of Florida, southeastern
Washington County in the Panhandle of Florida and northwestern
Franklin Counties in Big Bend of Florida through 600 PM EDT/500 PM
CDT/...
At 510 PM EDT/410 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northeast of Lynn
Haven to near Wewahitchka to 9 miles northeast of Port St. Joe.
Movement was northeast at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Marianna, Stonemill Creek, Orange, Wewahitchka, Bristol,
Cottondale, Altha, Alford, Rock Bluff, Honeyville, Moose Pond,
Clarksville, Ocheesee, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2972 8523 3008 8530 3033 8563 3084 8545
3063 8490 3061 8493 3060 8489 2983 8478
TIME...MOT...LOC 2110Z 212DEG 24KT 3035 8553 3014 8526 2989 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:17 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 30, 3:17 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
417 PM EDT Mon Aug 30 2021
.NEAR TERM [Through Tuesday]...
An active pattern is setting up through the near term period as
the forecast area will be dealing with peripheral impacts from Ida
as a weak frontal boundary slowly translates east through the
next 36 hours. The greatest concern with these remnants of Ida
will be the potential for heavy rain as deep tropical moisture is
advected northwards into the area. Widespread rainfall amounts
will be heaviest tonight and through the day tomorrow with
widespread amounts of 2 to 4 inches possible across zones west of
the Apalachicola River. Isolated amounts through Tuesday evening
could reach up to 6-7 inches based on some of the upper end
maximum in the hi-res guidance. Given some recent rainfall
estimates of 2 to 3 inches over the last day and very saturated
soils from previous rainfall over the last two weeks, a flash
flood watch is in effect. Based on some of these higher possible
totals further east in the afternoon update, we also expanded the
flash flood watch east to the AL/GA line and to the Apalachicola
River. While the specific timing of the rainfall is still
uncertain, expect periods of heavy rain until the frontal system
associated with Ida moves through late Tuesday into Wednesday.
In addition to the heavy rain threat, there are other hazards that
will remain an issue through at least Tuesday while we wait for the
frontal system associated with Ida to push through. Associated with
the bands of heavy rainfall tomorrow will be a threat for a few
tornadoes. A low-level jet will translate east over the region on
Tuesday and when combined with surface flow out the south, there is
enough low-level shear present to support at least a slight risk
(level 2 of 5) for tornadoes across much of the forecast area west
of a Tallahassee/Tifton line. Strong wind gusts can't be ruled out
as well.
Lastly, with the enhanced low level flow out of the
south/southwest overnight and into Tuesday, there will be continued
concern for beach/marine hazards through at least Wednesday in the
form of rough seas, elevated surf, and life threatening rip
currents. In additional minor coastal flooding can't be ruled out
across the Panhandle beaches overnight with the high high tide cycle
overnight. More information is available in the marine section.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
As Ida moves across the Central Appalachians on Wednesday and off
the U.S. Northeast coast on Thursday, our low-level flow will
slowly veer and become westerly. This will cause the heavy rain
band that is expected to point into the Panhandle on Tue to
gradually shift south and southeast on Tue night and Wed,
producing one last gasp of heavy rain late Wed night while
pointing off the Gulf toward the eastern Big Bend.
.LONG TERM [Thursday Through Monday]...
The long term forecast is benign and fairly tranquil.
A cold-front like feature will drag in from the north on Thursday.
A significantly drier air mass will arrive from the north on Thu
and Fri. In its wake, daytime temperatures may actually be warmer
due to increased sunshine, but nighttime temperatures should cool
off nicely due to drier air and some radiational cooling. In
contrast to recent dewpoints in the mid-upper 70s, the arrival of
dewpoints in the 60s should feel pleasant to most. This should
almost eliminate the chance of afternoon convection for all but
the eastern Big Bend on Thursday, Friday, and Saturday.
High pressure will pass across the eastern U.S. this weekend,
bringing a return of low-level easterly flow. The air mass will
moisten modestly and slowly. As a little moisture comes creeping
back in off the Atlantic on Sunday and Monday, 20-30 PoPs will
return.
&&
.AVIATION...
[Through 18Z Tuesday]
VFR/MVFR conditions are likely through much of the period with
widespread rain and a few embedded thunderstorms being the main
concerns. The greatest chance for rain and thunderstorms will be
across our western terminals at ECP/DHN through Tuesday.
Overnight, IFR/LIFR conditions are possible due to low ceilings
across out eastern terminals at TLH, ABY, and VLD. Additional chance
for rain is possible across the eastern terminals on Tuesday as
remnant bands from Ida push east.
&&
.MARINE...
The low pressure center associated with Ida will pass by to our
north on Tuesday and Wednesday. Winds over the Gulf will clock
around from south to southwest and increase. Winds will start
increasing tonight but will peak on Tue evening. This will cause
seas to re- build on Tuesday and Tuesday night.
The larger seas will push more water onshore, especially onto the
southwest facing shores of the Panhandle. Tides are currently
running 1 foot above the normal tide table prediction, and this
anomaly is expected to increase tonight. Have issued a Coastal
Flood Advisory for Walton, Bay, and Gulf Counties for the duration
of the high tide cycle tonight and Tue morning, with up to 2 feet
of inundation possible along the immediate coast (2-2.5 ft MHHW).
Because the flow will be parallel to Franklin County, the total
tide should peak just under 2.2 ft MHHW at Apalachicola. Further
east, the winds are much lighter and are unlikely to meet minor
flood criteria. We may need to look more closely at minor tidal
overflow for Taylor and Dixie Counties on Tue night and Wed
morning.
From the CWF synopsis...Tropical Storm Ida will weaken into a
depression this evening as it moves north through Mississippi. It
will turn northeast across Tennessee on Tuesday, then cross the
Central Appalachians on Wednesday. Southwest and westerly breezes
over the northeast Gulf will freshen and become strong as Ida
moves by to the north. Ida will exit off the U.S. Northeast coast
on Thursday, and a weak trailing front will drag south into the
northeast Gulf on Thu night.
&&
.FIRE WEATHER...
Heavy rain and flood potential will be the main concerns through
Tuesday. Wednesday will be a transition day to drier weather.
Lower humidity and a minimum of afternoon convection will mark
Thursday and Friday.
&&
.HYDROLOGY...
Have expanded the Flash Flood watch east to the Apalachicola and
Chattahoochee Rivers. A slow-moving rain band will drag across the
Panhandle and southeast Alabama tonight and Tuesday, delivering
2-4 inches of rain with local amounts of 6-7 inches possible from
now thru Tue evening. So we will be concerned with flash flooding
due to torrential instantaneous rain rates in the juicy tropical
air mass. Of course, much of the Panhandle is already saturated
from an incredibly wet August and cannot absorb as much rain into
the ground as usual.
No additional river is deterministically or explicitly forecast
right now. However, the higher rainfall amounts materialize, then
the river most at risk of minor flooding would be the FL reach of
the Choctawhatchee, the Ochlockonee, and Aucilla.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 86 74 89 72 / 20 70 60 60 20
Panama City 75 84 75 88 73 / 70 90 80 60 40
Dothan 73 83 72 87 69 / 70 80 50 40 10
Albany 75 85 74 87 71 / 20 70 40 40 20
Valdosta 74 88 74 87 71 / 10 50 50 60 20
Cross City 76 89 75 84 75 / 10 40 80 80 50
Apalachicola 77 84 75 85 74 / 50 70 90 80 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Flash Flood Watch through Tuesday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Jackson-North Walton-South Walton-Washington.
Coastal Flood Advisory from 11 PM EDT /10 PM CDT/ this evening
to 2 PM EDT /1 PM CDT/ Tuesday for Coastal Bay-Coastal Gulf-
South Walton.
High Surf Advisory until 5 AM EDT /4 AM CDT/ Wednesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...Flash Flood Watch through Tuesday evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 4 AM CDT Wednesday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...Dobbs
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Dobbs
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Aug 30, 1:19 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND GST 6 NE WEST BAY 30.36N 85.80W
08/30/2021 M40 MPH BAY FL ASOS
KECP PANAMA CITY AIRPORT REPORTS WIND GUST
OF 40 MPH.
&&Special weather statement, Aug 30, 1:43 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
243 PM EDT Mon Aug 30 2021
GAZ124>127-144>146-301930-
Worth GA-Colquitt GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-
Mitchell GA-
243 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of Dougherty,
northeastern Mitchell, southwestern Lee, northeastern Baker,
northwestern Colquitt, southeastern Terrell and southwestern Worth
Counties through 330 PM EDT...
At 243 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newton to 9 miles northeast of Pelham.
Movement was north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Albany, Putney, Camilla, Baconton, Doerun, East Albany,
Marine Corps Logistics Base, Turner City, Walker, Sale City, Sasser,
Stocks, Radium Springs, Sylvester Airport, Parkerville, Lester,
Pritchetts, Crestwood and Greenough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3175 8439 3158 8385 3110 8393 3124 8434
TIME...MOT...LOC 1843Z 180DEG 29KT 3128 8427 3120 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 2:20 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Mon Aug 30 2021
ALZ065>069-FLZ009>016-026-112-114-115-GAZ142-143-155-156-302015-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Inland Franklin FL-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Coastal Gulf FL-Coastal Bay FL-Holmes FL-Jackson FL-
Coastal Franklin FL-Washington FL-Miller GA-Decatur GA-Early GA-
Seminole GA-
320 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of the Panhandle of
Florida, Big Bend of Florida, and southwestern Georgia through
415 PM EDT/315 PM CDT/...
At 319 PM EDT/219 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Ariton to near Slocomb
to 12 miles southwest of Marianna to 8 miles southwest of Mexico
Beach to 48 miles southwest of Port St. Joe. Movement was northeast
at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Daleville, Abbeville, Cottonwood,
Vernon, Bonifay, Marianna, Headland, Dothan, Fort Rucker, Ozark,
Blountstown, Enterprise, Chipley, Graceville, Donalsonville, Port St.
Joe and Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3149 8503 3097 8484 3016 8491 2953 8510
2960 8524 2959 8537 2973 8548 2988 8549
3006 8579 3048 8572 3101 8585 3162 8609
3162 8542 3171 8542 3170 8522 3176 8517
TIME...MOT...LOC 1919Z 231DEG 26KT 3163 8580 3114 8555 3062 8536 2984
8549 2933 8588 2872 8593
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 2:29 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Mon Aug 30 2021
ALZ067-GAZ120>127-142-302030-
Henry AL-Worth GA-Quitman GA-Randolph GA-Lee GA-Dougherty GA-
Terrell GA-Calhoun GA-Clay GA-Early GA-
329 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of northeastern Henry
County in southeastern Alabama, Dougherty, Clay, Randolph, Lee,
Calhoun, northwestern Early, Quitman, Terrell Counties in
southwestern Georgia and northwestern Worth Counties in south central
Georgia through 430 PM EDT/330 PM CDT/...
At 329 PM EDT/229 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Marine
Corps Logistics Base to near Leary to Edison to 7 miles northeast of
Blakely. Movement was north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Morgan, Georgetown, Albany, Blakely, Dawson, Cuthbert,
Leesburg, Edison, Shellman, Leary, Smithville, East Albany, Marine
Corps Logistics Base, Turner City, Walker, Warwick, Sasser, Bronwood
and Parrott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8495 3195 8496 3192 8491 3192 8445
3194 8444 3196 8444 3187 8434 3192 8434
3191 8394 3158 8387 3144 8440 3149 8472
3133 8499 3175 8519 3177 8516 3177 8512
3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 1929Z 163DEG 28KT 3163 8398 3151 8443 3156 8475 3146
8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 30, 2:38 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM MARINE TSTM WIND BAHAMA BEACH 30.20N 85.84W
08/30/2021 M41 MPH BAY FL MESONET
WEATHERFLOW SITE REPORTS WIND GUST OF 41
MPH.
&&Special weather statement, Aug 30, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
511 PM EDT Mon Aug 30 2021
FLZ010>015-026-112-114-115-302200-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Jackson FL-Coastal Franklin FL-
Washington FL-Coastal Gulf FL-
511 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of southern Jackson,
Gulf, northeastern Bay and Calhoun Counties in the Panhandle of
Florida, Liberty County in Big Bend of Florida, southeastern
Washington County in the Panhandle of Florida and northwestern
Franklin Counties in Big Bend of Florida through 600 PM EDT/500 PM
CDT/...
At 510 PM EDT/410 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northeast of Lynn
Haven to near Wewahitchka to 9 miles northeast of Port St. Joe.
Movement was northeast at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Marianna, Stonemill Creek, Orange, Wewahitchka, Bristol,
Cottondale, Altha, Alford, Rock Bluff, Honeyville, Moose Pond,
Clarksville, Ocheesee, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2972 8523 3008 8530 3033 8563 3084 8545
3063 8490 3061 8493 3060 8489 2983 8478
TIME...MOT...LOC 2110Z 212DEG 24KT 3035 8553 3014 8526 2989 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:15 PM CDT | Special Marine Warning | TAE | 60 min | |
| Aug 29, 11:09 PM CDT | Special Marine Warning | TAE | 51 min | |
| Aug 30, 2:27 AM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 36 hr |
| Aug 30, 4:58 AM CDT | Special Marine Warning | TAE | 92 min | |
| Aug 30, 10:32 AM CDT | Special Marine Warning | TAE | 28 min | |
| Aug 30, 11:30 AM CDT | Special Weather Statement | TAE | Washington | 45 min |
| Aug 30, 11:38 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 30, 11:56 AM CDT | Special Weather Statement | TAE | Walton | 49 min |
| Aug 30, 12:34 PM CDT | Special Weather Statement | TAE | Walton | 41 min |
| Aug 30, 2:20 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf, Jackson, Washington | 55 min |
| Aug 30, 2:23 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 30, 2:36 PM CDT | Coastal Flood Advisory | TAE | Bay, Gulf, Walton | 22 hr |
| Aug 30, 2:36 PM CDT | High Surf Advisory | TAE | Gulf | 43 hr |
| Aug 30, 12:12 PM CDT | Special Weather Statement | TAE | Decatur | 48 min |
| Aug 30, 12:21 PM CDT | Special Weather Statement | TAE | Grady | 39 min |
| Aug 30, 12:59 PM CDT | Special Weather Statement | TAE | Grady | 31 min |
| Aug 30, 1:43 PM CDT | Special Weather Statement | TAE | Dougherty, Mitchell | 47 min |
| Aug 30, 2:29 PM CDT | Special Weather Statement | TAE | Calhoun, Clay, Dougherty, Lee, Quitman, Randolph and 1 more | 61 min |
| Aug 30, 1:26 PM CDT | Tornado Warning | TAE | Coffee | 23 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.